MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code has been referenced.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the procedure was a uterine artery embolization for post-partem hemorrhage via radial access.Arterial access was gained with a 21g needle that required multiple attempts.During the.021" wire insertion the patient expressed pain at the access site.The wire was able to be advanced and the sheath was introduced over the wire.The sheath appeared to get hung up on skin and required additional force by the interventional radiologist (ir).However, the sheath would not advance and was removed.It was noted that the tip of the sheath was damaged.A new sheath was prepped and advanced over the same wire.Some resistance was met however the sheath was advanced without much issue.At end of procedure the sheath appeared to be undamaged and no bleeding or hematoma was noted after application of the tr band.The estimated blood loss was less than 250cc.There was no patient injury/medical or surgical intervention required.The procedure was completed successfully, and the patient was transferred to the recovery area.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, update section h3, and to provide the completed investigation results.One used 5fr glidesheath slender sheath and dilator were returned for product evaluation.The sheath was returned mated with the dilator.No other accessory components were returned.Visual inspection revealed that the tip of the sheath was found to be damaged.The sheath was viewed under microscope and it was noted that the sheath tip was accordion.A tear was noted on the tip of the sheath.The dilator was viewed under microscope and the tip was slightly damaged.The complaint can be confirmed for sheath tip mechanical damage.The cause of the event cannot be determined; however, it is likely that the multiple access attempts in addition likely may have sent the artery to spasm causing the sheath to accordion on itself.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Event or Problem Description
Additional information was received 25mar2021.Access was challenging in this case.The radial artery was on the small side, approximately 1.92mm.The patient had a lot of other health issues occurring following a miscarriage.A d&c was performed which resulted in the hemorrhage.Multiple access attempts were made which could have sent the artery into spasm.The tip of the sheath appeared to be hung up outside the skin and was not advanced into the artery.The patient's fingers were taped to the arm-board to assist with hyperextension of the wrist to raise the radial artery.Initial freezing was 1ml.Additional local freezing was given when physician moved access location more proximal to wrist.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to submit additional information in section b5 that was inadvertently omitted from follow up no.1.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11446001
Report Number1118880-2021-00030
Device Sequence Number4040939
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot Number0000001262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/25/2021
05/04/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/20/2021
05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.021" GUIDEWIRE; 21G NEEDLE